Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Cause for Sinus Tachycardia with Hypertension

I am a male in my 40's with elevated cholesterol, high triglycerides, slight hypertension and pre-diabetic. I do take crestor, tricor, and metformin to control those and they are now normal. I take Lisonopril for BP. A few days ago, I woke up from sleep with my heart racing, slight angina and feeling a bit dizzy. Went to the ER where they did a EKG, and echo and chest x-ray. None of them indicated any blockage. However, my HR didn't go down even when I was lying down and on IV fluids. It stayed steady art 110-120 and my BP was high. They did a test to measure my BP while I was lying down (135/100) and when I was standing up (168/117) .. so my BP went up on standing. They sent me home with a beta-blocker (Metoprolol) and that slightly lowered my heart rate to the 90s and my BP is around 130/90.

The doctors couldn't figure out the cause for the episode. I am resting at home at the moment, but I am concerned about taking the beta-blockers. Will this mask a larger issue? I read that higher HR rate typically is accompanied with lower BP, but with me it is the opposite. Also, right after I take the BB, I feel a bit numb and woozy ... it does go away after a while. And a few hours after I take the BB, the HR gets back to the 100s...

Any advice on what could be the underlying cause? How concerned should I be?

4 Responses
612551 tn?1450025775
COMMUNITY LEADER
From what I read I think you should follow up with a Cardiologist.

What dose level is the beta blocker?  Metoprolol comes in both regular and slow release.  Regular release will lose most of its effect in a few hours, less than 8 hours.  A slow release will last longer, up to 24 hours.

You describe the normal side effects for low dose beta blocker imo.  That may pass with time, but it sounds like you need a higher or more often (if regular release) dose of beta blocker.

I take a regular release, 25 mg, one every 12 hours.  
1423357 tn?1511089042
If you're already taking Lisonopril for hypertension, be cautious,  Metoprolol is often a very effective, cheap method for for control of hypertension as well.  I now take it for that very reason.  My guess is they put you on a low dose.  What did they prescribe?
Avatar universal
They prescribed me an extended release 25mg BB. Also take lisinopril 10mg. It has slightly reduced my heart rate. It is in the 90s now, but my BP is still up with diastolic hovering around 100. Concerned that my vitals are a bit unpredictable and that they haven't seen any obvious blockage with EKG and Echo. I am scheduled for a nuclear dye stress test.
How concerned should I be?
1423357 tn?1511089042
25mg a day is a rather low dose.  By comparison, I'm on 75mg.  I've been as high as 200mg.  Definitely followup with a cardiologist.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.